Adderall overdose is a serious medical emergency that requires immediate attention, as it can be life-threatening. An overdose can happen when someone takes more than the recommended dose of Adderall or combines it with other substances, such as alcohol or drugs like opioids and other prescription medications. The recommended dose for adults taking Adderall is 20 mg.
What is Adderall?
Adderall is a central nervous system (CNS) stimulant medication made of two stimulant substances: dextroamphetamine and amphetamine. It is primarily prescribed to children, adolescents, and adults who have attention deficit hyperactivity disorder (ADHD). ADHD is a mental health condition that results in poor attention, impulsivity, and hyperactivity.
Signs and Symptoms of Adderall Overdose
In 2019, almost 1 in 4 of all drug overdose deaths involved a stimulant drug, including Adderall, according to the National Institute on Drug Abuse (NIDA). People can misuse prescription stimulant medications like Adderall, leading to withdrawal symptoms or overdose. Increased heart rate, high blood pressure, body temperature, confusion, hallucinations, seizures, heart attack, and even coma are signs and symptoms of an Adderall overdose. If you suspect someone has overdosed on Adderall, it is important to call 911 right away.
Treatment for Adderall Overdose
Treatment for the effects of Adderall overdose often requires hospitalization and may include medications to control symptoms, IV fluids, and monitoring of vital signs. It is also important to talk with a healthcare provider about the best way to manage behavioral health and any underlying conditions, such as ADHD or depression.
Recover from Adderall Overdose with Caron Treatment Centers
Caron Treatment Centers provide the best care to help those recovering from an Adderall overdose. Our comprehensive treatment programs include evidence-based therapies and detox tools designed to address substance use disorders' physical, mental, and emotional challenges. Contact us today if you or a loved one are struggling with an Adderall overdose.